Oklahoma, 2011

Tornadoes and Flash Flood in Oklahoma, April 22, 2011

April 22, 2011 · NWS OUN · 52 events in 12 counties and zones

A cold front moved slowly southeast before stalling near the I-44 corridor. A dry line stretched just ahead of the front, lying from near Lawton southward into northern Texas, with warm, moist air present ahead of it.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A cold front moved slowly southeast before stalling near the I-44 corridor. A dry line stretched just ahead of the front, lying from near Lawton southward into northern Texas, with warm, moist air present ahead of it. By early evening, thunderstorms had developed ahead of these boundaries, just south and east of the Oklahoma City metro area. Large hail was reported with several of the thunderstorms. The development of the low-level jet added to the already sufficient wind shear for supercell thunderstorms, but also aided the low-level rotation in some of the thunderstorms. A couple of short-lived tornadoes were reported over Garvin and McClain counties, with some damage reported. The storms continued to develop through the evening hours, with many of them moving over the same areas. The drought that was in place was helped by the welcome rainfall, although a few areas reported brief flash-flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 1:12 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 22, 1:12 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CDT FRI APR 22 2011

.DISCUSSION...
ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. COLD
FRONT HAS BEGUN TO SLOW DOWN THIS AFTERNOON CURRENTLY EXTENDING
ACROSS PORTIONS OF CENTRAL AND SOUTHWEST OK. THE FRONT IS EXPECTED
TO EVENTUALLY STALL THIS EVENING. THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR OR AHEAD OF THE FRONT AND DRYLINE LATE THIS AFTERNOON
AND THIS EVENING. WIND SHEAR AND STRONG INSTABILITY WILL BE
SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING VERY LARGE HAIL...
STRONG WINDS... AND MAYBE A FEW TORNADOES. MODELS NOW SHOW A SFC LOW
DEVELOPING ALONG THE FRONT TO THE WEST OF THE FA FORCING THE FRONTAL
BOUNDARY TO LIFT BACK NORTH SOME OVERNIGHT. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE FRONT AS LLJ INCREASES
SPREADING THE MOIST AIR NORTHWARD OVER THE FRONT. A FEW OF THESE
ELEVATED STORMS MAY ALSO BECOME SEVERE PRODUCING LARGE HAIL.

RAIN CHANCES WILL CONTINUE OVER THE WEEKEND BUT THE EXACT LOCATIONS
FOR BEST CHANCES OF PRECIP WILL BE SOMEWHAT DEPENDENT ON WHAT
HAPPENS THE DAY/NIGHT BEFORE AND POSITION OF THE FRONTAL BOUNDARY.
MODELS SHOW THE FRONT MOVING BACK SOUTH SATURDAY BEFORE SLOWING
DOWN/STALLING. HERE THE MODELS BEGIN TO DIFFER WHERE THIS WILL OCCUR
WITH GFS HOLDING THE FRONT A LITTLE BIT FURTHER NORTH IN THE CWA
THAN THE NAM. HOWEVER... SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE ALONG AND NORTH OF THE FRONT AS IMPULSES MOVE THROUGH THE
SW UPPER FLOW. MODELS SHOW UPPER TROUGH MOVING ACROSS THE SOUTHERN
ROCKIES INTO THE SOUTHERN PLAINS SUNDAY INTO MONDAY. THIS WILL
PROVIDE ADDITIONAL LIFT TO THE REGION FOR RAIN CHANCES TO CONTINUE
INTO EARLY NEXT WEEK. ANOTHER SYSTEM WILL FOLLOW QUICKLY ON ITS
HEELS AFFECTING THE REGION TUESDAY INTO WEDNESDAY. MODELS SHOW UPPER
RIDGING THEN DEVELOPING OVER THE REGION LATE NEXT WEEK. SEVERE
WEATHER WILL REMAIN POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  70  56  67 /  40  30  50  50
HOBART OK         59  74  51  67 /  20  20  40  30
WICHITA FALLS TX  65  84  61  77 /  40  30  40  30
GAGE OK           45  64  42  62 /  10  10  40  20
PONCA CITY OK     53  64  50  62 /  50  40  50  50
DURANT OK         68  82  65  77 /  50  40  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25
Hazardous weather outlook, Apr 22, 3:41 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT FRI APR 22 2011

OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
441 PM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.

LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH AND EAST OF A LINE FROM
STILLWATER TO KINGFISHER TO FREDERICK OKLAHOMA...TO GRAYBACK AND
SEYMOUR TEXAS.

TIMING...
ONE ROUND OF THUNDERSTORMS...PRODUCING THE GREATEST RISK OF SEVERE
WEATHER...IS EXPECTED PRIOR TO MIDNIGHT. ADDITIONAL THUNDERSTORMS...
CARRYING PRIMARILY A RISK OF LARGE HAIL...MAY FORM AFTER MIDNIGHT.

IMPACTS...
SIGNIFICANT DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM
HAIL TO BASEBALL SIZE OR LARGER.

DAMAGING WIND GUSTS TO 70 MPH.

A FEW TORNADOES...MAINLY IN SOUTHERN AND EASTERN PORTIONS OF THE
RISK AREA...TO THE SOUTH AND EAST OF BOTH OKLAHOMA CITY AND WICHITA
FALLS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...ESPECIALLY
THROUGH MIDNIGHT.

DISCUSSION...
VERY WARM AND HUMID CONDITIONS AHEAD OF A COLD FRONT STRETCHED FROM
ALTUS... TO OKLAHOMA CITY... TO TULSA HAVE PRODUCED A VERY UNSTABLE
ATMOSPHERE.  ALTHOUGH GULF MOISTURE WILL REMAIN RATHER
SHALLOW...ENOUGH CONVERGENCE ALONG THE FRONT IS EXPECTED TO RESULT
IN SCATTERED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EARLY
THIS EVENING.  THESE STORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST
OF BOTH OKLAHOMA CITY AND WICHITA FALLS...WITH MOVEMENT TOWARD THE
EAST. WIND SHEAR IS VERY FAVORABLE FOR SUPERCELLS...WITH THE MAIN
RISK BEING VERY LARGE AND DAMAGING HAIL. TORNADOES ARE ALSO
POSSIBLE... ESPECIALLY OWING TO THE VERY STRONG INSTABILITY...WITH
CAPE VALUES EXCEEDING 4000. THIS INITIAL ACTIVITY MAY PERSIST IN THE
FORM OF SUPERCELLS THROUGH EVENING. IF A LARGE NUMBER OF STORMS IS
ABLE TO DEVELOP...SOME GROWTH INTO A LINE OR CLUSTER MAY OCCUR...AND
THIS WOULD INCREASE THE THREAT OF DAMAGING WINDS ACROSS FAR
SOUTHEAST OKLAHOMA.

THEN...AFTER MIDNIGHT...A SECOND ROUND OF ACTIVITY MAY OCCUR...WHEN
THE LOW LEVEL JET CARRIES UNSTABLE AIR UP TO THE NORTH OF THE SLOW
MOVING FRONT. STORMS ROOTED WELL ABOVE THE SURFACE MAY DEVELOP
TOWARD THE WESTERN AND NORTHERN PORTIONS OF THE SLIGHT RISK AREA...
CARRYING A RISK OF LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
EPISODES OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR...OFF AND ON...
EACH DAY THROUGH MONDAY. THESE STORMS WILL BE SUPPORTED BY THE
PRESENCE OF A SURFACE FRONTAL BOUNDARY...BENEATH MODERATE
SOUTHWESTERLY FLOW ALOFT...WITH ADEQUATE GULF MOISTURE IN PLACE.

OTHER HAZARDOUS WEATHER...
STRONG LOW PRESSURE WILL DRAG A DRYLINE THROUGH PORTIONS OF THE
REGION ON MONDAY. FIRE WEATHER CONDITIONS MAY BECOME EXTREME BEHIND
THE DRYLINE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

In the hours before

Special weather statement, Apr 22, 3:50 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT FRI APR 22 2011

OKZ026-222205-
LINCOLN OK-
450 PM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SPARKS...MOVING EAST-NORTHEAST AT 35 MPH.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3547 9676 3547 9682 3563 9688 3570 9661
      3551 9661 3550 9661

..SPEG.

The radar

The Norman radar (KTLX), 56 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

46 hail, 3 tornado, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Lincoln

When
April 22, 4:45 PM CST
Where
Lincoln County, Prague
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.490, -96.690

Hail, Garvin

When
April 22, 5:06 PM CST
Where
Garvin County, 3 mi S of Maysville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.777, -97.410

Hail, Pottawatomie

When
April 22, 5:15 PM CST
Where
Pottawatomie County, 4 mi W of Tecumseh
Measured
1.25 in hail
Reported by
Public
Coordinates
35.260, -97.011

Hail, McClain

When
April 22, 5:18 PM CST
Where
McClain County, 3 mi S of Purcell
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.967, -97.370

The hail was reported near Highway 74.

Hail, Garvin

When
April 22, 5:21 PM CST
Where
Garvin County, 3 mi W of Paoli
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
34.830, -97.313

Hail, Pottawatomie

When
April 22, 5:38 PM CST
Where
Pottawatomie County, 5.72 mi S of Dale
Measured
1.25 in hail
Reported by
Public
Coordinates
35.309, -97.032

The hail was reported at Bethel Acres.

Hail, Pottawatomie

When
April 22, 5:40 PM CST
Where
Pottawatomie County, 2 mi S of Tecumseh
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
35.231, -96.940

Up to baseball-size hail was reported 2 miles south of State Highway 9 and 2 miles east of Highway 102.

Hail, Pottawatomie

When
April 22, 5:40 PM CST
Where
Pottawatomie County, 1 mi W of Tecumseh
Measured
1.75 in hail
Reported by
County Official
Coordinates
35.260, -96.958

Hail, Pottawatomie

When
April 22, 5:42 PM CST
Where
Pottawatomie County, 3 mi E of Pink
Measured
1.75 in hail
Reported by
Public
Coordinates
35.260, -97.067

Hail, Garvin

When
April 22, 5:46 PM CST
Where
Garvin County, 8 mi E of Paoli
Measured
1 in hail
Reported by
NWS Employee
Coordinates
34.830, -97.119

Hail, Pottawatomie

When
April 22, 5:50 PM CST
Where
Pottawatomie County, 5 mi S of Pink
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
35.188, -97.120

Hail, Pottawatomie

When
April 22, 6:04 PM CST
Where
Pottawatomie County, Tecumseh
Measured
1.25 in hail
Reported by
Public
Coordinates
35.260, -96.940

Hail, Jefferson

When
April 22, 6:10 PM CST
Where
Jefferson County, 5 mi S of Hastings
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
34.158, -98.110

A sun roof on a residential structure was damaged. Monetary damages were estimated.

Hail, Jefferson

When
April 22, 6:15 PM CST
Where
Jefferson County, Hastings
Measured
1.75 in hail
Reported by
Public
Coordinates
34.230, -98.110

Hail, Garvin

When
April 22, 6:30 PM CST
Where
Garvin County, 1 mi W of Lindsay
Measured
2.75 in hail
Reported by
Public
Coordinates
34.840, -97.628

Hail, Garvin

When
April 22, 6:39 PM CST
Where
Garvin County, 2 mi W of Lindsay
Measured
2.75 in hail
Reported by
Public
Coordinates
34.840, -97.645

Tornado, McClain

When
April 22, 6:45 PM CST to 6:48 PM CST
Where
McClain County, 1 mi WSW of Byars
Rating
EF0
Path length
0.5 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
34.864, -97.066

Numerous storm chasers observed a tornado just to the west-southwest of Byars. However, no known damage was reported with this tornado.

Hail, Garvin

When
April 22, 6:55 PM CST
Where
Garvin County, 2 mi S of Lindsay
Measured
1.75 in hail
Reported by
Public
Coordinates
34.811, -97.610

Hail, Grady

When
April 22, 6:55 PM CST to 7:35 PM CST
Where
Grady County, Cox City
Measured
2.75 in hail
Property damage
$5,000
Reported by
COOP Observer
Coordinates
34.730, -97.730

Up to baseball-size hail occurred off and on from 1855 to 1935 cst. Minor roof damage was reported. Monetary damages were estimated.

Tornado, McClain

When
April 22, 6:59 PM CST
Where
McClain County, 1 mi E of Byars
Rating
EF1
Path length
0.2 mi
Path width
30 yd
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
34.870, -97.032

Numerous chasers observed a tornado near state highway 59 to the east of Byars. An outbuilding was damaged by this tornado. Several trees were downed. A downed power line caused the town to be without power for several hours. Monetary damages were estimated.

Tornado, Garvin

When
April 22, 7:02 PM CST to 7:05 PM CST
Where
Garvin County, 4 mi NW of Stratford
Rating
EF0
Path length
0.4 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
34.841, -97.010

Numerous storm chasers reported a tornado between Byars and Stratford. No damage was reported with this tornado.

Hail, Stephens

When
April 22, 7:11 PM CST
Where
Stephens County, Bray
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.640, -97.820

Hail, Stephens

When
April 22, 7:23 PM CST
Where
Stephens County, 4 mi NE of Bray
Measured
2.5 in hail
Reported by
Amateur Radio
Coordinates
34.681, -97.770

Thunderstorm Wind, Garvin

When
April 22, 7:28 PM CST
Where
Garvin County, 1 mi NW of Stratford
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
34.810, -96.972

A telephone pole was downed and a tractor trailer was overturned. Monetary damages were estimated.

Hail, Jefferson

When
April 22, 7:45 PM CST
Where
Jefferson County, Ryan
Measured
1 in hail
Reported by
Public
Coordinates
34.020, -97.950

Hail, Cotton

When
April 22, 7:45 PM CST
Where
Cotton County, 6 mi NNW of Cookietown
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
34.350, -98.490

Hail, Cotton

When
April 22, 8:05 PM CST
Where
Cotton County, 3 mi NW of Walters
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.381, -98.347

Hail, Cotton

When
April 22, 8:07 PM CST
Where
Cotton County, 1 mi N of Cookietown
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.285, -98.450

Hail, Garvin

When
April 22, 8:09 PM CST
Where
Garvin County, 3 mi S of Lindsay
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.797, -97.610

Hail, Stephens

When
April 22, 8:09 PM CST
Where
Stephens County, 4 mi NE of Bray
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.681, -97.770

Hail, Grady

When
April 22, 8:10 PM CST
Where
Grady County, Cox City
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
34.730, -97.730

Hail, Stephens

When
April 22, 8:13 PM CST
Where
Stephens County, 2 mi W of Duncan
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.995

Hail, Murray

When
April 22, 8:20 PM CST
Where
Murray County, 8 mi N of Sulphur
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.626, -96.970

Hail, Stephens

When
April 22, 8:20 PM CST
Where
Stephens County, Duncan
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.500, -97.960

The hail was reported over the western side of town.

Hail, Cotton

When
April 22, 8:22 PM CST
Where
Cotton County, Walters
Measured
1.5 in hail
Reported by
Public
Coordinates
34.350, -98.310

Hail, Cotton

When
April 22, 8:26 PM CST
Where
Cotton County, 4 mi W of Walters
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.350, -98.380

Hail, Cotton

When
April 22, 8:30 PM CST
Where
Cotton County, 5 mi W of Walters
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
34.350, -98.398

Hail, Garvin

When
April 22, 8:36 PM CST
Where
Garvin County, 9 mi W of Elmore City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.620, -97.558

Hail, Stephens

When
April 22, 8:36 PM CST
Where
Stephens County, Corum
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.360, -98.100

Hail, Stephens

When
April 22, 9:13 PM CST
Where
Stephens County, 2 mi W of Corum
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.360, -98.135

Hail, Garvin

When
April 22, 9:15 PM CST
Where
Garvin County, Wynnewood
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
34.640, -97.160

Hail, Jefferson

When
April 22, 9:40 PM CST
Where
Jefferson County, 3.86 mi NNW of Waurika Lake Dam
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.290, -98.080

The hail was reported at Waurika Lake.

Flash Flood, Cotton

When
April 22, 9:45 PM CST to 11:45 PM CST
Where
Cotton County, 2.92 mi SSE of Walters Arpt to 1.19 mi NW of Walters
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.332, -98.387

Several roadways, including Highway 5 were under water due to very heavy rainfall. The roadways had to be closed for a short time as a result.

Hail, Cotton

When
April 22, 9:45 PM CST
Where
Cotton County, 6 mi NNW of Cookietown
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
34.350, -98.490

Hail, Coal

When
April 22, 10:00 PM CST
Where
Coal County, Coalgate
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
34.540, -96.220

Hail, Cotton

When
April 22, 10:01 PM CST
Where
Cotton County, 2 mi NW of Walters
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.370, -98.335

Hail, Pontotoc

When
April 22, 10:15 PM CST
Where
Pontotoc County, Vanoss
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.760, -96.870

In addition to the hail, wind gusts were estimated around 60 mph.

Thunderstorm Wind, Pontotoc

When
April 22, 10:15 PM CST
Where
Pontotoc County, Vanoss
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.760, -96.870

In addition to the estimated wind gust, hail up to half-dollar size was reported.

Hail, Comanche

When
April 22, 10:30 PM CST
Where
Comanche County, Geronimo
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
34.480, -98.380

Hail, Garvin

When
April 22, 10:30 PM CST
Where
Garvin County, 1 mi E of Paoli
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
34.830, -97.242

Hail, McClain

When
April 22, 11:23 PM CST
Where
McClain County, 2 mi WNW of Byars
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.881, -97.083

Hail, Stephens

When
April 22, 11:40 PM CST
Where
Stephens County, 8.54 mi WSW of Marlow
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.623, -98.107

The hail was reported on 8-Mile Road west of Central High.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyThe tornado archive for Oklahoma, 2011Warnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305085, 305034, 305035, 305036, 305037, 305038, 305039, 305040, 305041, 305042, 305043, 305044, 305045, 305046, 305047, 305048, 288894, 305049, 305087, 288896, 288892, 305050, 305051, 305052, 305059, 305089, 305060, 305061, 305062, 305063, 305091, 305064, 305065, 305066, 305067, 305068, 305069, 305070, 305071, 305072, and more.